Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 184, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 18, 2019, 1:57 PM EDT for Lucas County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2019, 1:57 PM EDT (17:57 UTC)
- Expired
- Aug 18, 2019, 2:40 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lucas County, OH
The radar
The Detroit radar (KDTX), 125 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 2:18 PM EDT | HAIL 1 | 1 E Holland, OH | NICKEL TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
093
WUUS51 KCLE 181757
SVRCLE
OHC095-181900-
/O.NEW.KCLE.SV.W.0184.190818T1757Z-190818T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
157 PM EDT Sun Aug 18 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Lucas County in northwestern Ohio...
* Until 300 PM EDT.
* At 157 PM EDT, a severe thunderstorm was located over Swanton,
moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
damage to trees and power lines.
* Locations impacted include...
Toledo, Swanton, Oregon, Sylvania, Waterville, Whitehouse, Holland,
Maumee, Ottawa Hills and Berkey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4162 8388 4172 8388 4173 8346 4162 8350
4162 8357 4157 8362 4155 8368 4153 8371
4148 8372 4147 8375 4150 8389
TIME...MOT...LOC 1757Z 278DEG 14KT 4161 8389
HAIL...1.25IN
WIND...60MPH
$$
Lombardy2 follow-up statements
502
WWUS51 KCLE 181824
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
224 PM EDT Sun Aug 18 2019
OHC095-181900-
/O.CON.KCLE.SV.W.0184.000000T0000Z-190818T1900Z/
Lucas OH-
224 PM EDT Sun Aug 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR LUCAS COUNTY...
At 222 PM EDT, a severe thunderstorm was located over Holland, or
near Toledo, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail. Quarter size
hail was reported 1 mile east of Holland. Another
thunderstorm is developing west of extreme southern Lucas
county and has the potential to produce gusty winds and
heavy rain.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
damage to trees and power lines.
Locations impacted include...
Toledo, Swanton, Oregon, Sylvania, Waterville, Whitehouse, Holland,
Maumee, Ottawa Hills and Berkey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4162 8388 4172 8388 4173 8346 4162 8350
4162 8357 4157 8362 4155 8368 4153 8371
4148 8372 4147 8375 4150 8389
TIME...MOT...LOC 1822Z 265DEG 20KT 4165 8368
HAIL...1.25IN
WIND...60MPH
$$
Lombardy228
WWUS51 KCLE 181840
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
240 PM EDT Sun Aug 18 2019
OHC095-181849-
/O.CAN.KCLE.SV.W.0184.000000T0000Z-190818T1900Z/
Lucas OH-
240 PM EDT Sun Aug 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 4162 8388 4172 8388 4173 8346 4162 8350
4162 8357 4157 8362 4155 8368 4153 8371
4148 8372 4147 8375 4150 8389
TIME...MOT...LOC 1830Z 278DEG 14KT 4164 8359
$$
LombardyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:40 AM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 18, 9:40 AM EDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 940 AM EDT Sun Aug 18 2019 .SYNOPSIS... At the surface a stationary boundary located just north of the lake will linger near the area over the next several days. A series of weak troughs will move along this feature bringing on and off chances for storms through the middle of this week. A cooler and drier weather pattern will follow for the end of the week. && .NEAR TERM /THROUGH MONDAY/... Low confidence forecast update this morning as poorly modeled convection enters the western part of the forecast area. Hi-res guidances continues to insist on the demise of these storms quickly this morning, however the environment remains somewhat favorable for maintenance given effective bulk shear values of 25-30 kts and MUCAPE values around 1500 j/kg. Storms are outrunning better mid level lapse rates, which may preclude intensification, however expect the diminishiment of this near severe convection to be slow over the next hour or two. Left the rest of the forecast mainly in tact given the uncertainty of the ongoing convection's impact on this afternoon/evening. The main show we will be watching will be the next piece of energy moving out of the Midwest into lower Michigan by this afternoon. High-res models indicate a better potential for organized storms developing across our northwestern area with either a squall line or broken line of storms. Thermodynamics will be better this afternoon for a few severe storms with large hail up to quarter size and damaging wind gusts up to 65 mph. An isolated brief tornado threat can't be ruled out but the potential is very low. The storms will likely weaken by or after 00z this evening. There is low confidence on how the convection plays out for the rest of tonight. Some models continue another round of convection developing near the lake by 06z tonight and other models keep the weather relatively quiet for the rest of the night. Models do show another broken line of convection developing Monday afternoon across northern Ohio into northwest Pennsylvania. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... The surface cold front will make little progress southeast through our forecast area and slow down to a east-west oriented stationary front somewhere over our forecast area on Tuesday. The airmass south of the boundary will be favorable for thunderstorms, with dew point in the low 70s and temperatures expected to rise to the mid to upper 80s. MUCAPE will be around 2000 to 3000 J/kg. Wind shear is not expected to be very high, with only 15 to 25 knots of deep layer shear present on Tuesday. Am expecting disorganized convection to develop along and south of the stationary front with minor threats of severe weather and flooding if there is training of convection. Following Tuesday's convection, the stationary front is expected to lift north as a warm front as low pressure develops over the Midwest on Tuesday and propagates northeast across the Great Lakes and into Ontario by 12Z Wednesday. There will be potential for severe weather on Wednesday but it depends a lot on the timing of the cold front. Deep layer shear of 30 to 35 knots will allow for more organized convection to develop and if the cold front moves through our area in the evening, then there is potential for severe weather. && .LONG TERM /THURSDAY THROUGH SATURDAY/... High pressure will slowly build in from the northwest on Thursday and will be situated over our area on Friday. The airmass will be characterized by cooler and drier conditions with high temperatures in the mid to upper 70s and dew points in the upper 50s. High pressure will move on to our east on Saturday, which will induce warm southerly advection, though still keeping the drier air intact. && .AVIATION /12Z Sunday THROUGH Thursday/... Mostly VFR conditions can be expected during the next 24 to 30 hours with the exception around any scattered convection that impacts a TAF location. The best chance for brief drops in ceilings and visibilities will be in the mid to late afternoon. We have PROB30 groups covering this potential. Isolated severe convection can't be ruled out. Mostly quiet weather is expected again tonight into Monday morning. Winds will remain south to southwesterly 5 to 11 knots. There could be a few gusts this afternoon up to 18 knots or so. Gusty and erratic winds will be very possible near any storm as well. OUTLOOK...Intervals of non-VFR possible primarily with thunderstorms possible Monday and again on Wednesday. && .MARINE... Generally west to southwest flow will persist over the lake through Monday morning with 5 to 10 knot winds increasing to 10 to 15 knots by Sunday evening. A cold front will move southeast across the lake on Monday afternoon, slowing down and becoming a west-east oriented stationary front just south of the lake Monday night into Tuesday. This will cause westerly winds on Monday morning to veer to easterly winds by Tuesday morning. Easterly winds are only expected to be around 5 knots or so through Tuesday. This stationary front will lift as a warm front Tuesday night, causing winds to veer to southerly Wednesday night and then to southwesterly by Wednesday morning. Another cold front is expected to move east across the lake on Wednesday afternoon, causing winds to veer more to the north by Wednesday night. Right now our forecast calls for 10 to 15 knots of northerly winds on Wednesday night through Thursday. However, with a warm lake and cold air advection, there's a good chance winds could overperform and thus result in higher waves. Wave heights will near Small Crafty Advisory criteria Wednesday into Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Greenawalt/Griffin SHORT TERM...Saunders LONG TERM...Saunders AVIATION...Griffin MARINE...Saunders
Hazardous weather outlook, Aug 18, 3:55 AM EDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 355 AM EDT Sun Aug 18 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-190800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 355 AM EDT Sun Aug 18 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. A few strong to severe thunderstorms may be possible this afternoon and evening across northern Ohio into northwest Pennsylvania. The best potential for severe weather will be across far northwest Ohio between 2 pm and 7 pm this afternoon. Large hail up to quarter size and damaging wind gusts up to 65 mph will be the main threats. An isolated tornado threat can't be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Aug 18, 12:03 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1203 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM MARINE TSTM WIND 1 E HURON 41.40N 82.55W
08/18/2019 M48 MPH LEZ144 OH OFFICIAL NWS OBS
CORRECTS PREVIOUS EVENT TYPE FROM 1 E HURON.
&&Special weather statement, Aug 18, 1:04 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
104 PM EDT Sun Aug 18 2019
OHZ003-006-181800-
Wood-Lucas-
104 PM EDT Sun Aug 18 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WOOD AND
LUCAS COUNTIES...
At 103 PM EDT, strong thunderstorms were clustered near Fayette, or 7
miles south of Morenci, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Swanton around 140 PM EDT.
Whitehouse around 150 PM EDT.
Waterville around 155 PM EDT.
Perrysburg, Rossford and Holland around 200 PM EDT.
Other locations impacted by this storm include Millbury, Grand
Rapids, Luckey, Walbridge, Pemberville, Haskins, Tontogany, Berkey,
Stony Ridge and Neapolis.
LAT...LON 4172 8388 4173 8346 4171 8347 4171 8345
4170 8346 4169 8344 4170 8344 4169 8343
4169 8341 4141 8342 4140 8388
TIME...MOT...LOC 1703Z 274DEG 27KT 4162 8425
LombardyLocal storm report, Aug 18, 1:17 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
117 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM MARINE TSTM WIND 18 NNW VERMILION 41.67N 82.40W
08/18/2019 M40 MPH LEZ164 OH BUOY
CORRECTS EVENT TYPE FOR PREVIOUS TSTM WND
GST REPORT FROM 18 NNW VERMILION.
&&Local storm report, Aug 18, 1:18 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
118 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM MARINE TSTM WIND 1 N FAIRPORT HARBOR 41.76N 81.27W
08/18/2019 M39 MPH LEZ147 OH OTHER FEDERAL
CORRECTS EVENT TYPE FOR PREVIOUS TSTM WND
GST REPORT FROM 1 N FAIRPORT HARBOR.
&&Local storm report, Aug 18, 1:19 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
119 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM MARINE TSTM WIND 3 NE AVONIA 42.08N 80.24W
08/18/2019 M41 MPH LEZ149 PA OFFICIAL NWS OBS
CORRECTS EVENT TYPE FOR PREVIOUS TSTM WND
GST REPORT FROM 3 NE AVONIA.
&&Local storm report, Aug 18, 1:36 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
136 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 4 W TIFFIN 41.12N 83.26W
08/18/2019 SENECA OH PUBLIC
TREE DOWN ACROSS WIRES. TIME ESTIMATED FROM
RADAR.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:38 AM EDT | Special Weather Statement | CLE | Hancock | 67 min |
| Aug 18, 4:04 AM EDT | Special Weather Statement | CLE | Sandusky, Seneca | 41 min |
| Aug 18, 4:37 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 38 min |
| Aug 18, 4:49 AM EDT | Special Marine Warning | CLE | 40 min | |
| Aug 18, 5:12 AM EDT | Special Weather Statement | CLE | Lorain | 48 min |
| Aug 18, 5:48 AM EDT | Special Weather Statement | CLE | Cuyahoga | 57 min |
| Aug 18, 5:55 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina, Summit | 50 min |
| Aug 18, 6:08 AM EDT | Special Marine Warning | CLE | 52 min | |
| Aug 18, 6:21 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake, Portage, Summit | 39 min |
| Aug 18, 6:38 AM EDT | Special Marine Warning | CLE | 67 min | |
| Aug 18, 6:50 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 55 min |
| Aug 18, 7:27 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 63 min |
| Aug 18, 7:33 AM EDT | Special Marine Warning | CLE | 57 min | |
| Aug 18, 9:15 AM EDT | Special Weather Statement | CLE | Wood | 45 min |
| Aug 18, 9:39 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 51 min |
| Aug 18, 10:17 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 43 min |
| Aug 18, 10:48 AM EDT | Special Weather Statement | CLE | Erie, Huron | 42 min |
| Aug 18, 10:54 AM EDT | Special Marine Warning | CLE | 51 min | |
| Aug 18, 1:04 PM EDT | Special Weather Statement | CLE | Lucas | 56 min |
| Aug 18, 3:06 PM EDT | Special Marine Warning | CLE | 65 min | |
| Aug 18, 3:48 PM EDT | Special Weather Statement | CLE | Wood | 27 min |
| Aug 18, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 28 min |
| Aug 18, 4:09 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 81 min |
| Aug 18, 4:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Medina, Wayne | 46 min |
| Aug 18, 5:29 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 31 min |
| Aug 18, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit, Wayne | 42 min |
| Aug 18, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 41 min |
| Aug 18, 5:37 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 23 min |
| Aug 18, 5:48 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Trumbull | 4 hr |
| Aug 18, 5:53 PM EDT | Special Weather Statement | CLE | Summit | 22 min |
| Aug 18, 6:03 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 57 min |
| Aug 18, 6:15 PM EDT | Special Weather Statement | CLE | Stark | 45 min |
| Aug 18, 6:38 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 67 min |
| Aug 18, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 36 min |
| Aug 18, 7:08 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.